Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cant seem to build muscle
May 20, 2014

I am 56 years old and have been HIV+ for 30 years. I have been seeing a personal trainer for 6 months three times a week. I am on Truvada, Norvir, Reyataz and Androgel for 8 years. I have protein before and after workouts. I just had my labs done and my triglycerides are at 496. My problem is that i have not built hardly any muscle. My trainer says i should have been ten pounds or more by now. Nothing. Do you have any suggestions? Change my HIV meds maybe?

Response from Mr. Vergel

The high triglycerides (I am assuming taken in a fasted state) tell me that you are having metabolic issues. Are you on protease inhibitors, Sustiva or eating a lot of processed sugary carbs? Triglycerides are basically the food to fat cells.

I know you are on Androgel, but is your dose sufficient to keep your total testosterone over 500 ng/dL?

I would suggest you watch some of my videos on nutrition and exercise. Let me know if anything you see here makes sense to you (I never get feedback from people).

Nelson's health videos

Nelson



Previous
diarrhea
Next
Age Excersise and Stribild

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement